Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Structure mappings, coextensions and regular four-spiral semigroups


Author: John Meakin
Journal: Trans. Amer. Math. Soc. 255 (1979), 111-134
MSC: Primary 20M10
DOI: https://doi.org/10.1090/S0002-9947-1979-0542873-1
MathSciNet review: 542873
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The structure mapping approach to regular semigroups developed by K. S. S. Nambooripad and J. Meakin is used to describe the $ \mathcal{K}$-coextensions of the fundamental four-sprial semigroup and hence to describe the structure of all regular semigroups whose idempotents form a four-spiral biordered set. Isomorphisms between regular four-spiral semigroups are studied. The notion of structural uniformity of a regular semigroup is defined and exploited.


References [Enhancements On Off] (What's this?)

  • [1] K. Byleen, J. Meakin and F. Pastijn, The fundamental four-spiral semigroup, J. Algebra 54 (1978), 6-26. MR 511454 (80c:20081)
  • [2] A. H. Clifford, The fundamental representation of a regular semigroup, Math. Dept. Tulane Univ. (July 1974); announced in Semigroup Forum 10 (1975), 84-92. MR 0393312 (52:14122)
  • [3] A. H. Clifford and G. B. Preston, The algebraic theory of semigroups, vols. I, II, Math. Surveys, No. 7, Amer. Math. Soc., Providence, R. I., 1961, 1967. MR 0132791 (24:A2627)
  • [4] A. Coudron, Sur les extensions de demi-groupes réciproques, Bull. Soc. Roy. Sci. Liège 37 (1968), 409-419. MR 0240227 (39:1579)
  • [5] H. D'Alarcao, Idempotent-separating extensions of inverse semigroups, J. Austral. Math. Soc. 9 (1969), 211-217. MR 0238970 (39:330)
  • [6] P. A. Grillet, The structure of regular semigroups. III, The reduced case, Semigroup Forum 8 (1974), 266-269. MR 0382497 (52:3380)
  • [7] -, The structure of regular semigroups. IV, The general case, Semigroup Forum 8 (1974), 368-373. MR 0382498 (52:3381)
  • [8] T. E. Hall, On orthodox semigroups and uniform and anti-uniform bands, J. Algebra 16 (1970), 204-217. MR 0265492 (42:401)
  • [9] -, On regular semigroups, J. Algebra 24 (1973), 1-24. MR 0310098 (46:9201)
  • [10] G. Lallement et M. Petrich, Décompositions I-matricielles d'un demi-groupe, J. Math. Pures Appl. 45 (1966), 67-117. MR 0197600 (33:5765)
  • [11] J. E. Leech, $ \mathcal{K}$-coextensions and the structure of bands of groups, Mem. Amer. Math. Soc. No. 157 (1975).
  • [12] J. Meakin, On the structure of inverse semigroups, Semigroup Forum 12 (1976), 6-14. MR 0430115 (55:3122)
  • [13] -, The structure mappings on a regular semigroup, Proc. Edinburgh Math. Soc. 21 (1978), 135-142. MR 514900 (80c:20084)
  • [14] -, Coextensions of inverse semigroups, J. Algebra 46 (1977), 315-333. MR 0437663 (55:10587)
  • [15] W. D. Munn, Uniform semilattices and bisimple inverse semigroups, Quart. J. Math. 17 (1966), 151-159. MR 0199292 (33:7441)
  • [16] -, Fundamental inverse semigroups, Quart. J. Math. 21 (1970), 157-170. MR 0262402 (41:7010)
  • [17] -, Some results on 0-simple inverse semigroups, Proc. Sympos. on Inverse Semigroups, Northern Illinois Univ., Feb. 1973. MR 0382510 (52:3393)
  • [18] K. S. S. Nambooripad, Structure of regular semigroups, Thesis, Univ. of Kerala, Sept. 1973.
  • [19] -, Structure of regular semigroups. I, Fundamental regular semigroups, Semigroup Forum 9 (1975), 354-363. MR 0376920 (51:13095)
  • [20] -, Structure of regular semigroups. II, The general case, Semigroup Forum 9 (1975), 364-371. MR 0376921 (51:13096)
  • [21] -, Pseudo-semilattices and biordered sets, Proc. Edinburgh Math. Soc. (submitted).
  • [22] -, The natural partial order on a regular semigroup, Proc. Edinburgh Math. Soc. (submitted).
  • [23] N. R. Reilly, Bisimple $ \omega $-semigroups, Proc. Glasgow Math. Assoc. 7 (1966), 160-167. MR 0190252 (32:7665)
  • [24] B. M. Schein, Pseudo-semilattices and pseudo-lattices, Izv. Vysš. Učebn. Zaved. Matematika 1972, no. 2 (117), 81-94. (Russian) MR 0306076 (46:5203)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20M10

Retrieve articles in all journals with MSC: 20M10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0542873-1
Keywords: Regular semigroup, structure mappings, $ \mathcal{K}$-coextensions, structural uniformity, four-spiral semigroup, biordered set, bisimple $ \omega $-semigroup, trace, Rees groupoid, natural partial order on a regular semigroup, pseudo-semilattice, pseudo-inverse semigroup
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society